Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2012, 6:08 PM CST for Bedford County, Cannon County, Coffee County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 6:08 PM CST (00:08 UTC)
- Expired
- Mar 2, 2012, 6:45 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 6:25 PM CST | HAIL 1 | 11 Nw Manchester, TN | QUARTER SIZE HAIL REPORTED 6ENE WARTRACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
102
WUUS54 KOHX 030008
SVROHX
TNC003-015-031-030045-
/O.NEW.KOHX.SV.W.0044.120303T0008Z-120303T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 645 PM CST
* AT 605 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR WARTRACE...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN COFFEE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL. TAKE
SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS!
IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR GARAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3547 8628 3564 8635 3565 8631 3563 8625
3567 8624 3577 8595 3569 8604 3570 8599
3565 8599 3561 8595 3559 8596 3556 8593
TIME...MOT...LOC 0008Z 250DEG 45KT 3559 8619
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:15 PM CST, 53 minutes earlier.
Area forecast discussion, Mar 2, 5:15 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CST FRI MAR 2 2012 .UPDATE...CLEARED TOR WATCH 59 FROM 8 NWRN COUNTIES AND ALSO CANCELLED THE FLASH FLOOD WATCH FROM THESE COUNTIES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CST THIS EVENING FOR TNZ008>011- 027>034-056>066-075-077>080-093>095. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && JLM
Hazardous weather outlook, Mar 2, 7:26 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 726 AM CST FRI MAR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 726 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT. THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE. A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 2, 5:40 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO 7 SE GAINESBORO 36.28N 85.58W
03/02/2012 JACKSON TN EMERGENCY MNGR
TORNADO REPORTED NEAR HWY 136 NEAR THE PUTNAM
COUNTY-OVERTON COUNTY LINE.
&&
JLMLocal storm report, Mar 2, 5:49 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FUNNEL CLOUD 1 N EAGLEVILLE 35.75N 86.65W
03/02/2012 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A FUNNEL CLOUD JUST NORTH OF EAGLEVILLE.
&&
JLMLocal storm report, Mar 2, 5:55 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO 8 SSW LIVINGSTON 36.28N 85.38W
03/02/2012 OVERTON TN TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON THE GROUND IN RICKMAN ,TN.
&&
JLMLocal storm report, Mar 2, 6:02 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL ETHRIDGE 35.32N 87.30W
03/02/2012 E1.75 INCH LAWRENCE TN EMERGENCY MNGR
LAWRENCE COUNTY EMA REPORTED GOLFBALL SIZE HAIL AT
ETHRIDGE.
&&
DMASSIELocal storm report, Mar 2, 6:04 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL SHELBYVILLE 35.49N 86.45W
03/02/2012 E1.75 INCH BEDFORD TN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN
SHELBYVILLE.
&&
TBOUCHERLocal storm report, Mar 2, 6:08 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 7 NW COOKEVILLE 36.23N 85.59W
03/02/2012 JACKSON TN EMERGENCY MNGR
HOUSE AND BARN DESTROYED AT 135 CUMMINS MILLS ROAD IN
PUTNAM COUNTY. POSSIBLE TORNADO.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 25 min |
| Mar 2, 6:15 PM CST | Tornado Warning | OHX | Coffee, Warren | 30 min |
| Mar 2, 6:21 PM CST | Tornado Warning | OHX | Bedford, Giles, Marshall, Maury | 24 min |
| Mar 2, 6:24 PM CST | Tornado Warning | OHX | Giles, Lawrence, Wayne | 18 min |
| Mar 2, 6:36 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 24 min |
| Mar 2, 6:36 PM CST | Tornado Warning | OHX | Bedford, Marshall | 24 min |
| Mar 2, 6:41 PM CST | Tornado Warning | OHX | Van Buren, Warren | 34 min |
| Mar 2, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 34 min |
| Mar 2, 6:57 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 33 min |
| Mar 2, 7:09 PM CST | Tornado Warning | OHX | Van Buren | 21 min |
| Mar 2, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| Mar 2, 7:22 PM CST | Tornado Warning | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.